Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Pregnancy and Parenting » Worried (though I don't think I should be)

 - UBBFriend: Email this page to someone!    
Author Topic: Worried (though I don't think I should be)
Rolta
Neophyte
Member # 49038

Icon 1 posted      Profile for Rolta     Send New Private Message       Edit/Delete Post 
I started the progestin only pill about 4 months ago (I switched from the estrogen and progestin pill). I've been sexually active since I started the pill and we've used condoms every time. Since then I've taken my pill late a few times but I've always taken it within 3 hours. My periods been somewhat regular but I've had a lot of spotting in between. Thing is I just went on my placebo week of pills when I usually have my full period but I had nothing. I'm worried because my period's usually regular and I took my pills late for a couple days. Should I be concerned about pregnancy or is it too unlikely?
Posts: 17 | From: Columbus Ohio | Registered: Sep 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Using both the minipill and condoms properly, pregnancy is, indeed, very unlikely. So, for sure, this is much more likely to be related to the spotting (which can mean missing periods sometimes) than to pregnancy.

You're voicing concern you may not have taken pills on time in this last cycle, though, so a test might be sound just in case, especially if condoms ever were not used to the letter (for all genital contact, not just some, etc.).

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Rolta
Neophyte
Member # 49038

Icon 1 posted      Profile for Rolta     Send New Private Message       Edit/Delete Post 
I'm starting to get PMS symptoms so I'm estimating that I'm gonna get my period sometime this week. I was wondering if I should stop taking my pills for a while so my period will be during my placebo week? I've never been this off schedule before so I'm curious about it. Does it make any difference if I get my period right in the middle of my pill pack rather than during the placebo pill week?
Posts: 17 | From: Columbus Ohio | Registered: Sep 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Are you still using your pills as contraception, and have you been recently? Do you want your pills to be effective as a method for you?

If so, then you don't want to stop taking your pills, you want to just keep on them as-is. Getting a withdrawal bleed mid-cycle doesn't change the effectiveness of your pills, but stopping them mid-stream certainly would.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3